Alert archive / Missouri / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 107, NWS St. Louis, MO

June 25, 2022Montgomery County, Pike County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 25, 2022, 7:11 PM CDT for Montgomery County, Pike County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2022, 7:11 PM CDT (00:11 UTC)
Expired
Jun 25, 2022, 7:42 PM CDT
In force
31 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Montgomery County, MO, Pike County, MO

The radar

The St Louis radar (KLSX), 79 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 5:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2022-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2022-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1186 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1428 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

184 
WUUS53 KLSX 260011
SVRLSX
MOC139-163-260100-
/O.NEW.KLSX.SV.W.0107.220626T0011Z-220626T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
711 PM CDT Sat Jun 25 2022

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Northern Montgomery County in east central Missouri...
  Southern Pike County in northeastern Missouri...

* Until 800 PM CDT.

* At 711 PM CDT, a severe thunderstorm was located near Buell, moving
  east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Buell around 720 PM CDT.
  Bellflower around 730 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3911 9158 3913 9149 3914 9141 3920 9126
      3899 9126 3897 9156
TIME...MOT...LOC 0011Z 258DEG 18KT 3906 9149 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Britt
3 follow-up statements
477 
WWUS53 KLSX 260022
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
722 PM CDT Sat Jun 25 2022

MOC139-163-260100-
/O.CON.KLSX.SV.W.0107.000000T0000Z-220626T0100Z/
Montgomery MO-Pike MO-
722 PM CDT Sat Jun 25 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI AND
SOUTHERN PIKE COUNTIES IN NORTHEASTERN MISSOURI...

At 721 PM CDT, a severe thunderstorm was located over Buell, moving
east at 15 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
  Bellflower.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3912 9153 3914 9141 3920 9126 3899 9126
      3902 9152
TIME...MOT...LOC 0021Z 256DEG 14KT 3907 9146 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Britt
703 
WWUS53 KLSX 260034
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
734 PM CDT Sat Jun 25 2022

MOC139-163-260100-
/O.CON.KLSX.SV.W.0107.000000T0000Z-220626T0100Z/
Montgomery MO-Pike MO-
734 PM CDT Sat Jun 25 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI AND
SOUTHERN PIKE COUNTIES IN NORTHEASTERN MISSOURI...

At 734 PM CDT, a severe thunderstorm was located near Bellflower,
moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Buell and Middletown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3914 9141 3920 9126 3899 9126 3903 9144
TIME...MOT...LOC 0034Z 257DEG 19KT 3909 9135 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Britt
994 
WWUS53 KLSX 260042
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
742 PM CDT Sat Jun 25 2022

MOC139-163-260051-
/O.CAN.KLSX.SV.W.0107.000000T0000Z-220626T0100Z/
Montgomery MO-Pike MO-
742 PM CDT Sat Jun 25 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY COUNTY
IN EAST CENTRAL MISSOURI AND SOUTHERN PIKE COUNTIES IN NORTHEASTERN
MISSOURI IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern and east central Missouri.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
St Louis.

LAT...LON 3914 9141 3920 9126 3899 9126 3903 9144
TIME...MOT...LOC 0038Z 258DEG 18KT 3910 9130 

$$

Britt

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:49 PM CDT, 22 minutes earlier.

Area forecast discussion, Jun 25, 6:49 PM CDT, 22 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
649 PM CDT Sat Jun 25 2022

.SHORT TERM...  (Through Late Sunday Night)
Issued at 156 PM CDT Sat Jun 25 2022

Currently we find ourselves atop a broad subtropical ridge. Within
the westerlies far to our north, a trough is moving east across
south central Canada and the northern Midwest with a much weaker
related shortwave trough further south into Iowa. At the surface,
a cold front stretches south from the Canadian low and then
southwest from the secondary low in Iowa. Southwesterly low level
flow (at about 850MB) has transported much warmer and more humid
air along the frontal zone and into our region. The axis of
greatest surface moisture is across northern Missouri and into
southeast Iowa just ahead of the surface cold front which is
pushing southeast out of the Kansas City area. It is within this
moist axis that we expect thunderstorms to begin to spawn later
this afternoon as the peak in afternoon heating works on this
moist air mass to produce extreme instability just as the surface
cold front adds convergence to help overcome the cap. This is most
likely to occur across northeast Missouri into southeast Iowa
sometime between 6 and 8PM with thunderstorms potentially growing
into a line and tracking southeast from there, potentially even
into the St Louis metro by around midnight. The greatest severe
weather threat this evening will be damaging winds as strong
updrafts may produce substantial cores aloft and multicell
clusters may merge into a broader convective complex.

Further to the west along the cold front, convergence is expected
to increase overnight in Kansas and western Missouri where
additional thunderstorms are expected to form along and behind the
front extending eastward into central Missouri. This activity may
persist into the morning on Sunday as the front moves through the
southern portion of our area. We do not expect much if any severe
weather threat from this as overall instability should be
decreasing, but it will be the best chance for significant
rainfall that some areas of central and southern Missouri have had
in several weeks. Any morning showers and storms will move
southeast with the frontal zone by late Sunday morning giving way
to a partly cloudy and much cooler day. High temperatures will be
some 15 degrees cooler on Sunday compared to today.

Kimble

.LONG TERM...  (Monday through Next Saturday)
Issued at 156 PM CDT Sat Jun 25 2022

The Canadian trough digs into the Great Lakes with northwesterly
flow aloft over the Midwest early next week. This will bring
broad surface high pressure south out of the Canadian Rockies and
through the Great Plains and Midwest early next week. We expect
some pretty nice late June weather from this, as clouds will be
suppressed by the northwesterly flow and temperatures will be
several degrees below normal, in the 70s and 80s. By Midweek the
surface high moves east and we begin to see a gradual warmup that
lasts through Friday. Temperatures will again warm above 90
degrees although for the moment the humidity does not look too
bad.

The next front will drop down from the north on Friday into
Saturday and will bring our next chance for showers and
thunderstorms. There's some indication that this front will stall
in or near the area for a day or two which could lead to prolonged
chances for rainfall.

Kimble
&&

.AVIATION...  (For the 00z TAFs through 00z Sunday Evening)
Issued at 648 PM CDT Sat Jun 25 2022

Cold front will continue to move south through the forecast area
between 00z and 06z Saturday. Otherwise, VFR flight conditions
expected through the forecast period outside of the stronger
storms. All activity will taper off at TAF sites by 13z Saturday.
South to southwest winds will veer to the northwest to north on
backside of the front with some brief gusts to around 20 kts at
times.

Byrd
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for Boone MO-Callaway
     MO-Cole MO-Moniteau MO-Osage MO.

IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 25, 2:39 PM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
239 PM CDT Sat Jun 25 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261945-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
239 PM CDT Sat Jun 25 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

A heat advisory is in effect for portions of central Missouri today.

There is a chance for thunderstorms across the area this afternoon
and tonight. A few thunderstorms could become strong to severe with
damaging winds the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance for thunderstorms across portions of the area
Sunday morning. A chance for thunderstorms returns to the area
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

Kimble

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:54 PM CDTSevere Thunderstorm WarningLSXMontgomery38 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.